Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Algebras whose Tits form accepts a maximal omnipresent root


Authors: José A. de la Peña and Andrzej Skowroński
Journal: Trans. Amer. Math. Soc. 366 (2014), 395-417
MSC (2010): Primary 16G20, 16G60, 16G70
DOI: https://doi.org/10.1090/S0002-9947-2013-05841-2
Published electronically: September 16, 2013
MathSciNet review: 3118400
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ k$ be an algebraically closed field and $ A$ be a finite-dimensional associative basic $ k$-algebra of the form $ A=kQ/I$ where $ Q$ is a quiver without oriented cycles or double arrows and $ I$ is an admissible ideal of $ kQ$. We consider roots of the Tits form $ q_A$, in particular in the case where $ q_A$ is weakly non-negative. We prove that for any maximal omnipresent root $ v$ of $ q_A$, there exists an indecomposable $ A$-module $ X$ such that v=dim X. Moreover, if $ A$ is strongly simply connected, the existence of a maximal omnipresent root of $ q_A$ implies that $ A$ is tame of tilted type.


References [Enhancements On Off] (What's this?)

  • [1] Ibrahim Assem and Andrzej Skowroński, Coils and multicoil algebras, Representation theory of algebras and related topics (Mexico City, 1994), CMS Conf. Proc., vol. 19, Amer. Math. Soc., Providence, RI, 1996, pp. 1-24. MR 1388557 (97e:16024)
  • [2] Ibrahim Assem, Daniel Simson, and Andrzej Skowroński, Elements of the representation theory of associative algebras. Vol. 1, London Mathematical Society Student Texts, vol. 65, Cambridge University Press, Cambridge, 2006. Techniques of representation theory. MR 2197389 (2006j:16020)
  • [3] Klaus Bongartz, Algebras and quadratic forms, J. London Math. Soc. (2) 28 (1983), no. 3, 461-469. MR 724715 (85i:16036), https://doi.org/10.1112/jlms/s2-28.3.461
  • [4] Klaus Bongartz, Critical simply connected algebras, Manuscripta Math. 46 (1984), no. 1-3, 117-136. MR 735517 (85j:16026), https://doi.org/10.1007/BF01185198
  • [5] Klaus Bongartz, Treue einfach zusammenhängende Algebren. I, Comment. Math. Helv. 57 (1982), no. 2, 282-330 (German). MR 684118 (84a:16051), https://doi.org/10.1007/BF02565862
  • [6] S. Brenner. Quivers with commutative conditions and some phenomenology of forms. In: Representations of Algebras, Springer LNM 488 (1975), 29-53.
  • [7] Thomas Brüstle, José Antonio de la Peña, and Andrzej Skowroński, Tame algebras and Tits quadratic forms, Adv. Math. 226 (2011), no. 1, 887-951. MR 2735778 (2011m:16023), https://doi.org/10.1016/j.aim.2010.07.007
  • [8] W. W. Crawley-Boevey, On tame algebras and bocses, Proc. London Math. Soc. (3) 56 (1988), no. 3, 451-483. MR 931510 (89c:16028), https://doi.org/10.1112/plms/s3-56.3.451
  • [9] William Crawley-Boevey and Jan Schröer, Irreducible components of varieties of modules, J. Reine Angew. Math. 553 (2002), 201-220. MR 1944812 (2004a:16020), https://doi.org/10.1515/crll.2002.100
  • [10] P. Dräxler, Aufrichtige gerichtete Ausnahmealgebren, Bayreuth. Math. Schr. 29 (1989), 191 (German). MR 1007156 (90j:16045)
  • [11] P. Dräxler, N. Golovachtchuk, S. Ovsienko, and J. A. de la Peña, Coordinates of maximal roots of weakly non-negative unit forms, Colloq. Math. 78 (1998), no. 2, 163-193. MR 1659148 (99m:16017)
  • [12] Ju. A. Drozd, Coxeter transformations and representations of partially ordered sets, Funkcional. Anal. i Priložen. 8 (1974), no. 3, 34-42 (Russian). MR 0351924 (50 #4412)
  • [13] Ju. A. Drozd, Tame and wild matrix problems, Representation theory, II (Proc. Second Internat. Conf., Carleton Univ., Ottawa, Ont., 1979), Lecture Notes in Math., vol. 832, Springer, Berlin, 1980, pp. 242-258. MR 607157 (83b:16024)
  • [14] Peter Gabriel, Unzerlegbare Darstellungen. I, Manuscripta Math. 6 (1972), 71-103; correction, ibid. 6 (1972), 309 (German, with English summary). MR 0332887 (48 #11212)
  • [15] Peter Gabriel, Indecomposable representations. II, Symposia Mathematica, Vol. XI (Convegno di Algebra Commutativa, INDAM, Rome, 1971), Academic Press, London, 1973, pp. 81-104. MR 0340377 (49 #5132)
  • [16] Christof Geiss, On degenerations of tame and wild algebras, Arch. Math. (Basel) 64 (1995), no. 1, 11-16. MR 1305654 (95k:16014), https://doi.org/10.1007/BF01193544
  • [17] Christoff Geiss and José Antonio de la Peña, On the deformation theory of finite-dimensional algebras, Manuscripta Math. 88 (1995), no. 2, 191-208. MR 1354106 (97h:16013), https://doi.org/10.1007/BF02567817
  • [18] Dieter Happel, Hochschild cohomology of finite-dimensional algebras, Année (Paris, 1987/1988) Lecture Notes in Math., vol. 1404, Springer, Berlin, 1989, pp. 108-126. MR 1035222 (91b:16012), https://doi.org/10.1007/BFb0084073
  • [19] D. Happel and J. A. de la Peña, Quadratic forms with a maximal sincere root, Representation theory of algebras (Cocoyoc, 1994) CMS Conf. Proc., vol. 18, Amer. Math. Soc., Providence, RI, 1996, pp. 307-315. MR 1388057 (97g:16018)
  • [20] Dieter Happel and Dieter Vossieck, Minimal algebras of infinite representation type with preprojective component, Manuscripta Math. 42 (1983), no. 2-3, 221-243. MR 701205 (84m:16022), https://doi.org/10.1007/BF01169585
  • [21] Otto Kerner, Tilting wild algebras, J. London Math. Soc. (2) 39 (1989), no. 1, 29-47. MR 989917 (90d:16025), https://doi.org/10.1112/jlms/s2-39.1.29
  • [22] A. Ovsienko. Integral weakly positive forms. In: Schur Matrix Problems and Quadratic Forms. Kiev (1978), 3-17 (in Russian).
  • [23] J. A. de la Peña, On omnipresent modules in simply connected algebras, J. London Math. Soc. (2) 36 (1987), no. 3, 385-392. MR 918631 (89a:16036), https://doi.org/10.1112/jlms/s2-36.3.385
  • [24] J. A. de la Peña, On the representation type of one point extensions of tame concealed algebras, Manuscripta Math. 61 (1988), no. 2, 183-194. MR 943535 (89h:16022), https://doi.org/10.1007/BF01259327
  • [25] J. A. de la Peña. Quadratic Forms and the Representation Type of an Algebra. Sonderforschungsbereich Diskrete Strukturen in der Mathematik. Ergänzungsreihe 343, 90-003. Bielefeld (1990).
  • [26] J. A. de la Peña, Algebras with hypercritical Tits form, Topics in algebra, Part 1 (Warsaw, 1988) Banach Center Publ., vol. 26, PWN, Warsaw, 1990, pp. 353-369. MR 1171244 (93g:16015)
  • [27] J. A. de la Peña, On the dimension of the module-varieties of tame and wild algebras, Comm. Algebra 19 (1991), no. 6, 1795-1807. MR 1113958 (92i:16016), https://doi.org/10.1080/00927879108824229
  • [28] J. A. de la Peña, Tame algebras with sincere directing modules, J. Algebra 161 (1993), no. 1, 171-185. MR 1245849 (95b:16014), https://doi.org/10.1006/jabr.1993.1211
  • [29] J. A. de la Peña, The families of two-parametric tame algebras with sincere directing modules, Representations of algebras (Ottawa, ON, 1992) CMS Conf. Proc., vol. 14, Amer. Math. Soc., Providence, RI, 1993, pp. 361-392. MR 1265297 (95f:16013)
  • [30] J. A. de la Peña. Tame algebras: some fundamental notions. Universität Bielefeld. Ergänzungsreihe 95-010. (1995).
  • [31] J. A. de la Peña, The Tits form of a tame algebra, Representation theory of algebras and related topics (Mexico City, 1994), CMS Conf. Proc., vol. 19, Amer. Math. Soc., Providence, RI, 1996, pp. 159-183. MR 1388563 (97j:16022)
  • [32] J. A. de la Peña and A. Skowroński, Forbidden subcategories of non-polynomial growth tame simply connected algebras, Canad. J. Math. 48 (1996), no. 5, 1018-1043. MR 1414069 (97k:16014), https://doi.org/10.4153/CJM-1996-053-5
  • [33] J. A. de la Peña and A. Skowroński, Substructures of algebras with weakly non-negative Tits form, Extracta Math. 22 (2007), no. 1, 67-81. MR 2368702 (2008k:16034)
  • [34] J. A. de la Peña and A. Skowroński. Homological expressions of the Tits form of a finite dimensional algebra. Communications in Algebra (to appear).
  • [35] Claus Michael Ringel, On algorithms for solving vector space problems. II. Tame algebras, Representation theory, I (Proc. Workshop, Carleton Univ., Ottawa, Ont., 1979), Lecture Notes in Math., vol. 831, Springer, Berlin, 1980, pp. 137-287. MR 607143 (82j:16056)
  • [36] Claus Michael Ringel, Tame algebras and integral quadratic forms, Lecture Notes in Mathematics, vol. 1099, Springer-Verlag, Berlin, 1984. MR 774589 (87f:16027)
  • [37] Daniel Simson and Andrzej Skowroński, Elements of the representation theory of associative algebras. Vol. 2, London Mathematical Society Student Texts, vol. 71, Cambridge University Press, Cambridge, 2007. Tubes and concealed algebras of Euclidean type. MR 2360503 (2009f:16001)
  • [38] D. Simson and A. Skowroński. Elements of the Representation Theory of Associative Algebras 3: Representation-Infinite Tilted Algebras. London Math. Soc. Student Texts 72, Cambridge (2007).
  • [39] Andrzej Skowroński, Simply connected algebras and Hochschild cohomologies [ MR1206961 (94e:16016)], Representations of algebras (Ottawa, ON, 1992) CMS Conf. Proc., vol. 14, Amer. Math. Soc., Providence, RI, 1993, pp. 431-447. MR 1265301
  • [40] Andrzej Skowroński, Simply connected algebras of polynomial growth, Compositio Math. 109 (1997), no. 1, 99-133. MR 1473607 (98k:16019), https://doi.org/10.1023/A:1000245728528

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 16G20, 16G60, 16G70

Retrieve articles in all journals with MSC (2010): 16G20, 16G60, 16G70


Additional Information

José A. de la Peña
Affiliation: Instituto de Matemáticas, Universidad Nacional Autónoma de México, México 04510 D.F., México — and — Centro de Investigación en Matemáticas AC, La Valenciana, Guanajuato 36240 Gto. México
Email: jap@matem.unam.mx, jap@cimat.mx

Andrzej Skowroński
Affiliation: Faculty for Mathematics and Computer Science, Nicolaus Copernicus University, Chopina 12/18, 87-100 Toruń, Poland
Email: skowron@mat.uni.torun.pl

DOI: https://doi.org/10.1090/S0002-9947-2013-05841-2
Keywords: Root of the Tits form, weakly non-negative quadratic form, maximal omnipresent root, tilted algebra, tame algebra, exceptional index
Received by editor(s): August 13, 2011
Received by editor(s) in revised form: March 28, 2012
Published electronically: September 16, 2013
Additional Notes: The work for this paper started during the visit of the second author to the Instituto de Matemáticas at UNAM during the spring of 2009.
Both authors acknowledge support from the Consejo Nacional de Ciencia y Tecnología of Mexico.
The second author has also been supported by the Research Grant No. N N201 269135 of the Polish Ministry of Science and Higher Education
Article copyright: © Copyright 2013 American Mathematical Society

American Mathematical Society